Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Indianapolis, IN

January 13, 2013Greene County, Lawrence County, Monroe County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 13, 2013, 12:31 AM EST for Greene County, Lawrence County, Monroe County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2013, 12:31 AM EST (05:31 UTC)
Expired
Jan 13, 2013, 1:03 AM EST
In force
32 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greene County, IN, Lawrence County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 89 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS53 KIND 130531
SVRIND
INC055-093-105-130615-
/O.NEW.KIND.SV.W.0002.130113T0531Z-130113T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1231 AM EST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 115 AM EST

* AT 1229 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES EAST OF BLOOMFIELD TO 7 MILES SOUTH OF SHOALS...AND
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...
  HURON...
  SILVERVILLE...
  WILLIAMS...
  SPRINGVILLE...
  AVOCA...
  HARRODSBURG...
  OOLITIC...
  SMITHVILLE...
  FAIRFAX STATE RECREATION AREA...
  MITCHELL...
  MONROE RESERVOIR...
  BARTLETTSVILLE...
  TUNNELTON...
  SPRING MILL STATE PARK...
  HELTONVILLE...
  WOODVILLE HILLS...
  CHARLES DEAM WILDERNESS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN INDIANAPOLIS.

&&

LAT...LON 3890 8668 3891 8687 3917 8686 3916 8637
      3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0531Z 269DEG 36KT 3908 8672 3858 8673
WIND...HAIL 60MPH <.75IN

$$
JH
2 follow-up statements
901 
WWUS53 KIND 130548
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EST SUN JAN 13 2013

INC055-130558-
/O.CAN.KIND.SV.W.0002.000000T0000Z-130113T0615Z/
GREENE-
1248 AM EST SUN JAN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GREENE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3890 8668 3889 8664 3915 8664 3916 8637
      3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0548Z 269DEG 36KT 3912 8655 3859 8665

$$

INC093-105-130615-
/O.CON.KIND.SV.W.0002.000000T0000Z-130113T0615Z/
LAWRENCE-MONROE-
1248 AM EST SUN JAN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE AND
SOUTHERN MONROE COUNTIES UNTIL 115 AM EST...

AT 1244 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF BLOOMINGTON TO 7 MILES SOUTHEAST OF
SHOALS...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEDFORD...HARRODSBURG...AVOCA...SMITHVILLE...OOLITIC...FAIRFAX
  STATE RECREATION AREA...MONROE RESERVOIR...BARTLETTSVILLE...
  MITCHELL...WOODVILLE HILLS...TUNNELTON...CHARLES DEAM WILDERNESS...
  SPRING MILL STATE PARK AND HELTONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3890 8668 3889 8664 3915 8664 3916 8637
      3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0548Z 269DEG 36KT 3912 8655 3859 8665
WIND...HAIL 60MPH <.75IN

$$
JH
327 
WWUS53 KIND 130603
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 AM EST SUN JAN 13 2013

INC093-105-130611-
/O.CAN.KIND.SV.W.0002.000000T0000Z-130113T0615Z/
LAWRENCE-MONROE-
103 AM EST SUN JAN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND SOUTHERN MONROE
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED. GUSTY 
WINDS ARE STILL POSSIBLE AS THESE FROM BLOOMINGTON TO BEDFORD MOVE 
RAPIDLY EASTWARD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3890 8668 3889 8664 3915 8664 3916 8637
      3905 8637 3905 8635 3868 8634 3868 8667
TIME...MOT...LOC 0601Z 269DEG 36KT 3906 8633 3856 8635

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:50 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 12, 11:50 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1150 PM EST SAT JAN 12 2013

.UPDATE...

AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 354 PM EST SAT JAN 12 2013

A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TONIGHT AS LOW
PRESSURE TRACKS ALONG THE BOUNDARY. THIS WILL BRING ANOTHER WAVE OF
WIDESPREAD HEAVY RAINFALL WITH EMBEDDED THUNDERSTORMS OVERNIGHT FOR
CENTRAL INDIANA. MUCH COLDER AIR WILL EXPAND ACROSS THE REGION
THROUGHOUT THE DAY SUNDAY WITH RAIN MIXING WITH SLEET BEFORE
CHANGING OVER TO SNOW SUNDAY AFTERNOON AND EVENING BEFORE ENDING
OVERNIGHT. A LARGE AREA OF HIGH PRESSURE WILL THEN EXPAND ACROSS THE
OHIO VALLEY BRINGING DRY COLD WEATHER FOR MUCH OF THE UPCOMING WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 830 PM EST SAT JAN 12 2013

GOING FORECAST APPEARS TO BE IN VERY GOOD SHAPE. MINOR TWEAKS WERE
MADE TO INCORPORATE LATEST OBSERVATIONAL TRENDS. FIRST WAVE OF
RAINFALL IS MOVING THROUGH THE AREA...AND ADDITIONAL
RAINFALL/THUNDERSTORMS ARE LINED UP ALONG THE FRONTAL BOUNDARY
WHICH STRETCHES FROM SOUTHEAST LOWER MICHIGAN TO THE WESTERN
KENTUCKY BORDER AND INTO CENTRAL ARKANSAS. MOISTURE WILL CONTINUE
TO SURGE NORTHWARD INTO THE AREA ALONG THIS BOUNDARY. OFF HOUR
FORECAST SOUNDINGS ARE A BIT LESS AGGRESSIVE WITH COLD AIR WORKING
ITS WAY INTO THE FAR NORTHWEST LATE TONIGHT...BUT OWING TO
UNCERTAINTY HERE WILL KEEP THE CHANCE OF SLEET IN THE GRIDS...AS
TEMPS WILL BE NEARING THE FREEZING MARK BY LATE...AND AMPLE WARM
AIR WILL STILL EXIST ALOFT FOR MELTING OF HYDROMETEORS. THAT
SAID...DEPTH OF COLD AIR MAY NOT BE ENOUGH FOR REFREEZING.

ISSUED AT 354 PM EST SAT JAN 12 2013

THICK CLOUD COVER SLOWLY ENVELOPING THE ENTIRE FORECAST AREA THIS
AFTERNOON AS FRONTAL BOUNDARY STEADILY MOVES ACROSS ILLINOIS...WHILE
RAINFALL RAPIDLY EXPANDING IN COVERAGE AND INTENSITY ACROSS THE
OZARKS INTO THE LOWER OHIO VALLEY AHEAD OF APPROACHING LOW PRESSURE.
THE FEW HOURS OF SUNSHINE EARLY THIS AFTERNOON HAS ENABLE TEMPS TO
RISE INTO THE UPPER 50S AND LOWER 60S ACROSS THE ENTIRE FORECAST
AREA.

MAIN FOCUS OF THE NEAR TERM IS ON HEAVY RAIN AND POTENTIAL FLOODING
PROBLEMS THAT MAY DEVELOP AND PERSIST INTO SUNDAY BASED ON
ANTICIPATED RAINFALL AMOUNTS. MODEL CONSENSUS REMAINS IN EXCELLENT
AGREEMENT ON SIGNIFICANT IMPACTS WITH HEAVY RAINFALL AND POTENTIAL
FLOODING TO CENTRAL INDIANA TONIGHT AS THE FRONT SAGS INTO THE
REGION AND AFOREMENTIONED LOW PRESSURE LIFTS INTO THE OHIO VALLEY.
ONE NOTICEABLE DIFFERENCE FROM PREVIOUS RUNS HOWEVER IS A NORTHWEST
SHIFT TO THE AXIS OF HEAVIEST RAINFALL. THE CONSENSUS LED BY THE
ECMWF AND SREF PLACES THE AXIS ROUGHLY FROM BETWEEN TERRE HAUTE AND
VINCENNES NORTHEAST ACROSS THE INDY METRO NORTHEAST TO KOKOMO AND
MUNCIE. THIS MATCHES UP WELL WITH THE AXIS OF STRONGEST CONVERGENCE
AS A 60-70KT LOW LEVEL JET LIFTS ACROSS THE REGION TONIGHT.

SEVERAL OTHER FACTORS REMAIN STRONGLY SUPPORTIVE OF HEAVY RAINFALL
OVERNIGHT. IN ADDITION TO THE STRONG LOW LEVEL CONVERGENCE...A SHARP
BAROCLINIC ZONE WILL BE PRESENT ACROSS THE FRONTAL BOUNDARY...AND
THE PRESENCE OF A STRONG 160KT UPPER JET MOVING THROUGH THE GREAT
LAKES WILL PLACE CENTRAL INDIANA IN THE FAVORABLE RIGHT REAR
QUADRANT. WITH THE EXPECTATION OF EMBEDDED CONVECTION AS WELL...ALL
OF THESE FACTORS WILL SERVE TO ACCENTUATE RAINFALL RATES AND WILL
CONTINUE WITH CATEGORICAL POPS. AS MENTIONED...DEEP MOISTURE WILL BE
TRANSPORTED INTO THE REGION AS THE SURFACE WAVE PASSES WITH PRECIP
WATER VALUES TO AROUND 1.50 INCHES OR NEARLY 400% OF NORMAL.

WITH REGARDS TO THE FLOOD WATCH WHICH COMMENCES THIS EVENING...HAVE
ADDED PARKE...MONTGOMERY... CLINTON AND HOWARD COUNTIES TO ACCOUNT
FOR THE NORTHWEST SHIFT IN HEAVIEST RAINFALL. HAVE ALSO EXTENDED THE
WATCH OUT IN TIME FOR MUCH OF SUNDAY AND THE REASONS FOR THIS WILL
BE ADDRESSED IN THE SHORT TERM SECTION BELOW.

WITH MODEL SOLUTIONS COMING IN SLOWER WITH THE ARRIVAL OF COLDER
AIR...HAVE BACKED OFF TO SOME EXTENT ON THE ARRIVAL OF WINTRY PRECIP
UNTIL AFTER 09Z AND CONFINED IT PRIMARILY TO THE EXTREME NORTHWEST
COUNTIES. SOUNDINGS ARE SUGGESTIVE OF SLEET BEING THE PREDOMINANT
PRECIP TYPE TO MIX IN WITH RAIN IN THESE AREAS.

TEMPS...SHOULD SEE A STEADY TEMPERATURE FALL OVERNIGHT...GRADUALLY
ACCELERATING ONCE THE FRONTAL BOUNDARY PASSES AND COLDER AIR
ARRIVES. SHOULD BE QUITE A SPREAD IN TEMPS AT 12Z...FROM NEAR
FREEZING IN THE NORTHERN WABASH VALLEY TO AROUND 50 DEGREES IN THE
FAR SOUTHEAST.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 354 PM EST SAT JAN 12 2013

FORECAST CHALLENGES FOCUS ON CONTINUED PRECIP CHANCES SUNDAY ALONG
WITH THE CHANGES IN PRECIP TYPE AS COLDER AIR STEADILY BUILDS INTO
CENTRAL INDIANA BEHIND THE FRONT.

INITIAL WAVE BRINGING THE HEAVY RAINFALL TONIGHT WILL BE PULLING
AWAY TO THE NORTHEAST SUNDAY MORNING WITH A SECONDARY WAVE RIDING
ALONG THE BOUNDARY AND TRAVELING INTO KENTUCKY AND OHIO BY THE
AFTERNOON. THE HEAVIER RAINFALL ASSOCIATED WITH THE SECONDARY WAVE
APPEARED ON FRIDAY THAT IT WOULD LARGELY MISS THE FORECAST AREA AS
THE FRONT WOULD BE FAR ENOUGH TO THE SOUTHEAST. 12Z DATA TODAY HAS
HELD THE BOUNDARY BACK FURTHER WEST FOR A LONGER PERIOD OF TIME
SUNDAY...AND THIS IS LIKELY DUE TO THE STRENGTH OF THE SOUTHEAST
RIDGE.

THIS WESTWARD SHIFT IN FRONTAL POSITION SUNDAY IS FORCING SOME
CHANGES TO THE FORECAST WITH RESPECT TO PRECIP TOTALS AND HOW
QUICKLY THE COLDER AIR EXPANDS INTO THE AREA. MODEL SOUNDINGS SHOW
DEPTH OF THE MOISTURE FALLING OFF DURING THE MORNING AS THE INITIAL
SURFACE WAVE PULLS AWAY...LEAVING LIGHTER AND MORE SCATTERED RAIN IN
ITS WAKE. AN ARGUMENT COULD EVEN BE MADE FOR DRIZZLE FOR A TIME IN
THE MORNING AS ICE CRYSTAL GENERATION IS LOST WITH A BRIEF SHOT OF
DRIER AIR ALOFT. OVER THE NORTHERN WABASH VALLEY AS SURFACE TEMPS
DIP BELOW FREEZING...THIS COULD TREND TOWARDS A BRIEF PERIOD OF
FREEZING DRIZZLE TO GO ALONG WITH THE CHANCE FOR SLEET. DEEPER
MOISTURE WILL RETURN AFTER 18Z AS THE SECONDARY WAVE PASSES THROUGH
CENTRAL KENTUCKY AND INTO OHIO. AS COLD ADVECTION INTENSIFIES
THROUGH THE AFTERNOON AND LOW LEVEL TEMPS/THICKNESSES COOL...SLEET
AND EVENTUALLY SNOW WILL BEGIN TO MIX WITH RAIN AND EXPAND EAST WITH
JUST THE SOUTHEASTERN THIRD OF THE FORECAST AREA LIKELY TO REMAIN
ALL RAIN THROUGH NIGHTFALL SUNDAY. WITH THE WESTWARD SHIFT TO THE
PRECIP SHIELD SUNDAY AFTERNOON AND THE PRESENCE OF A DEFORMATION
BAND OVER THE REGION FOR A BRIEF TIME...SOME POTENTIAL EXISTS FOR A
LIGHT SNOW ACCUMULATION UP TO AN INCH SUNDAY AFTERNOON AND EVENING
FOCUSED PRIMARILY TO THE NORTHWEST OF INDIANAPOLIS. WILL CONTINUE TO
UTILIZE AN SPS TO HIGHLIGHT WINTRY MIX POTENTIAL FOR SUNDAY.
PRECIPITATION WILL CHANGE TO ALL LIGHT SNOW SUNDAY EVENING BEFORE
ENDING LATE.

AS FOR THE EXPANSION IN TIME OF THE FLOOD WATCH...THIS WAS MAINLY
DUE TO COVER HEAVIER RAINFALL POTENTIAL FROM THE SECOND SURFACE WAVE
SUNDAY. WHILE DEEPER MOISTURE AND STRONGER LIFT WILL HAVE SHIFTED
FURTHER SOUTH AND EAST...ADDITIONAL RAINFALL COULD EXACERBATE ANY
LOCALIZED FLOODING ALREADY ONGOING FROM RAINS TONIGHT. HAVE HELD THE
FLOOD WATCH OUT UNTIL 21Z...WITH GREATEST FOCUS FOR ADDITIONAL
FLOODING SUNDAY SOUTHEAST OF INDIANAPOLIS IN CLOSEST PROXIMITY TO
THE SECONDARY WAVE. ONCE PRECIP IS ALL SAID AND DONE SUNDAY
NIGHT...RAINFALL TOTALS FROM 1.5 TO 2 INCHES WITH SOME LOCALIZED
SPOTS AT 2 TO 3 INCHES ARE LIKELY.

REMAINDER OF THE SHORT TERM WILL BE QUIET AS HIGH PRESSURE EXPANDS
INTO THE REGION WITH COLD DRY WEATHER MORE TYPICAL OF MID JANUARY
RETURNS. EXPECT PARTLY CLOUDY TO MOSTLY CLEAR SKIES THROUGH TUESDAY
EVENING.

TEMPS...WILL CARRY SUNDAY HIGHS AT 12Z WITH TEMPS FALLING ALL DAY
INTO THE UPPER 20S AND LOWER 30S BY NIGHTFALL. GENERALLY CLOSE TO
MAVMOS GUIDANCE FOR THE REST OF THE PERIOD AS HIGH TEMPS FALL BACK
INTO THE UPPER 20S/LOWER 30S WITH LOWS IN THE TEENS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 215 PM EST SAT JAN 12 2013

HIGH PRESSURE WILL CONTROL THE WEATHER OVER CENTRAL INDIANA THROUGH
THE LONG TERM PERIOD. EXPECT DRY CONDITIONS AND NEAR NORMAL
TEMPERATURES THROUGHOUT. MODELS DO SHOW A WEAK WAVE MOVING THROUGH
ON WEDNESDAY BUT ALL PRECIPITATION ASSOCIATED WITH THIS STAYS NORTH
OF THE AREA. SKIES SHOULD BE MOSTLY CLEAR TO PARTLY CLOUDY. NO
CHANGES MADE TO ALLBLEND.

&&

.AVIATION /DISCUSSION FOR THE 13/06Z TAF ISSUANCE/...
ISSUED AT 1150 PM EST SAT JAN 12 2013

MOSTLY IFR THROUGH 00Z MONDAY AND THEN MVFR CEILINGS AFTER THAT.

A COLD FRONT ACROSS CENTRAL INDIANA WILL PROGRESS EAST ACROSS
CENTRAL INDIANA OVERNIGHT REACHING WESTERN OHIO AND CENTRAL KENTUCKY
BY MORNING. FRONT MAY TEMPORARILY SLOW DOWN AS AN AREA OF LOW
PRESSURE MOVES ALONG THE FRONT CAUSING IT TO ACCELERATE EASTWARD BY
00Z MONDAY.

MODEL DATA INDICATES NUMEROUS SHOWERS WILL SPREAD EAST ACROSS TAF
SITES OVERNIGHT. ISOLATED THUNDER IS POSSIBLE AND WILL MENTION VCTS
AT KIND AND KBMG TAFS TO ABOUT 10Z. MODEL SOUNDINGS INDICATE LOW
LEVEL WIND SHEAR MAINLY AT KIND AND KBMG TAFS AS 50 TO 60 KNOTS
MOVES NORTHEAST ACROSS SOUTHERN AND EASTERN PORTIONS OF CENTRAL
INDIANA.

PRECIP WILL BECOME LIGHTER SUNDAY AS SOME MID LEVEL DRYING OCCURS
OVER WESTERN SECTIONS.  THERE WILL BE PRECIP TYPE ISSUES VERY LATE
TONIGHT BEGINNING AT KLAF AND OTHER TAF SITES LATER SUNDAY AS COLDER
AIR MOVES INTO THE REGION.  FINALLY PRECIP WILL END ALL AREAS AS
COLD FRONT ACCELERATES ON TO THE EAST BY SUNDAY EVENING...BUT MVFR
CEILINGS WILL REMAIN.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR INZ030-031-036>042-
044>049-051>057-060>065-067>072.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN/NIELD
SHORT TERM...RYAN
LONG TERM...CP
AVIATION...JH
Hazardous weather outlook, Jan 12, 5:20 PM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 PM EST SAT JAN 12 2013

INZ021-028>031-035-036-043-044-132230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
VERMILLION-PARKE-
520 PM EST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: HEAVY RAIN IS EXPECTED TONIGHT WITH 1 TO 2 INCHES
POSSIBLE. THERE IS A CHANCE OF SLEET MIXING WITH THE RAIN LATE TONIGHT.

HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG
AREA CREEKS AND STREAMS. SLEET.

TIMING: HEAVY RAIN OVERNIGHT. SLEET POSSIBLE AFTER 4 AM EST.

DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS
CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH
OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW
FOR WIDESPREAD RAIN...HEAVY AT TIMES AND LOWLAND FLOODING ALONG
WITH FLOODING OF AREA STREAMS. COLDER AIR MOVING IN MAY ALLOW
SLEET TO MIX IN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS
POSSIBLE SUNDAY.

DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL
MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY
MIX OF FREEZING DRIZZLE...SLEET AND SNOW. MINOR FLOODING IS EXPECTED
ALONG THE WABASH RIVER EARLY AND MID NEXT WEEK ALONG WITH SOME
LINGERING FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WILL BE APPRECIATED TONIGHT THROUGH SUNDAY
MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE
APPRECIATED SUNDAY AND SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ056-057-063>065-069>072-132230-
SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
520 PM EST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT
WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE.

HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG
AREA STREAMS. LIGHTNING.

TIMING: THROUGHOUT THE NIGHT.

DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS
CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH
OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW
FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND
LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS
POSSIBLE SUNDAY AFTERNOON.

DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL
MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY
MIX OF FREEZING DRIZZLE...SLEET AND SNOW BY AFTERNOON. FLOODING IS
EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING
FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH
SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE
APPRECIATED SUNDAY AND SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ037>042-045>049-051>055-060>062-067-068-132230-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-
GREENE-MONROE-KNOX-DAVIESS-
520 PM EST SAT JAN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT
WITH 1 TO 2 INCHES LIKELY AND LOCAL AREAS OF 3 INCHES POSSIBLE.

HAZARDS: HEAVY RAIN AND LOWLAND FLOODING ALONG WITH FLOODING ALONG
AREA STREAMS. LIGHTNING.

TIMING: THROUGHOUT THE NIGHT.

DISCUSSION: A WAVE OF LOW PRESSURE WILL LIFT NORTHEAST ACROSS
CENTRAL INDIANA TONIGHT ALONG A COLD FRONT. MOISTURE SURGING NORTH
OF THE FRONT ALONG WITH STRONG LIFT IN THE ATMOSPHERE WILL ALLOW
FOR WIDESPREAD RAIN...HEAVY AT TIMES...ISOLATED THUNDERSTORMS AND
LOWLAND FLOODING ALONG WITH FLOODING OF AREA CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: A LIGHT FREEZING DRIZZLE...SLEET AND SNOW ACCUMULATION IS
POSSIBLE SUNDAY EVENING.

DISCUSSION: COLDER AIR WILL FILTER IN BEHIND A COLD FRONT THAT WILL
MOVE SOUTHEAST OF THE AREA ON SUNDAY. THIS WILL ALLOW FOR A WINTRY
MIX OF FREEZING DRIZZLE...SLEET AND SNOW BY SUNDAY EVENING. FLOODING
IS EXPECTED ALONG AREA RIVERS NEXT WEEK ALONG WITH SOME LINGERING
FLOODING OF LOW LYING AREAS AND NEAR SMALL STREAMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WILL BE APPRECIATED LATE THIS AFTERNOON THROUGH
SUNDAY MORNING. FREEZING DRIZZLE...SLEET OR SNOW REPORTS WILL ALSO BE
APPRECIATED SUNDAY AND SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

In the hours before

Local storm report, Jan 12, 10:07 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1007 PM EST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       3 S PARAGON             39.35N  86.56W
01/12/2013  M1.51 INCH       MORGAN             IN   COCORAHS

            STORM TOTAL THUS FAR.

&&

EVENT NUMBER IND1300001

LEE
Local storm report, Jan 12, 10:26 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EST SAT JAN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HEAVY RAIN       INDIANAPOLIS            39.78N  86.15W
01/12/2013  M1.06 INCH       MARION             IN   TRAINED SPOTTER

            STORM TOTAL THUS FAR. MEASUREMENT TAKEN AT 10TH ST AND
            COUNTRY CLUB ROAD.

&&

EVENT NUMBER IND1300002

LEE

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:16 AM ESTSevere Thunderstorm WarningINDDaviess, Martin29 min
Jan 13, 1:23 AM ESTSevere Thunderstorm WarningINDJohnson, Shelby37 min
Jan 13, 1:33 AM ESTSevere Thunderstorm WarningINDBartholomew, Jackson, Jennings42 min
Jan 13, 8:27 AM ESTAreal Flood AdvisoryINDClay, Owen, Putnam12 hr
Jan 13, 8:32 AM ESTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 3 more11 hr
Jan 13, 9:17 AM ESTAreal Flood AdvisoryINDDelaware, Randolph11 hr
Jan 13, 11:12 AM ESTRiver Flood WarningINDBartholomew, Jackson3 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.